MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no product returned for this complaint.No product evaluation was completed for this complaint.Based on the event description that the trapliner 'snapped', it seems possible that the catheter separated at the weld joint proximal to the rapid exchange lumen.However, with no product returned and limited information from the customer due to covid-19 restrictions, the failure mode and root cause cannot be confirmed.
 
Event or Problem Description
It was reported that the trapliner snapped while not under any pressure with the physician.No further complications were reported.Multiple attempts were made to receive additional information but were unsuccessful.Associated to mdr 2134812-2020-00032 trapliner.
 
Additional Manufacturer Narrative
One unit of trapliner model 5566 was returned to vsi.On inspected product, minor blood particulates were noted near the distal tip.Damage of the catheter shaft of the half pipe was noted.The lumen of the catheter delaminated from the push rod.A small layer of polymer was wrapped on the push rod near the proximal section of the half pipe.A wavy appearance was observed on the collar of the half pipe.The catheter meets specification.No other damage was seen along the length of the catheter.The lot device history lor was reviewed.There are no nonconformances related to this reported issue therefore supporting the device met material, assembly and performance specifications.Per ifu "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result." however, without the confirmation from the account, it is undeterminable.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key9939270
Report Number2134812-2020-00031
Device Sequence Number11304739
Product Code DQY
UDI-Device Identifier20841156102125
UDI-Public(01)20841156102125
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model Number5566
Device Lot Number667070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR